Mayhem Bodybuilding Supplement Recalled

Chaotic Labz issues voluntary nationwide recall of Mayhem dietary supplement

/ Author:  / Reviewed by: Joseph V. Madia, MD Beth Bolt, RPh

Chaotic Labz, Atkins, Arkansas, is voluntarily conducting a nationwide recall of Mayhem dietary supplement capsules, Lot #CLM061114 with an expiration date of 06/2016, to the user/consumer level. Mayhem’s intended use is as a bodybuilding supplement.

FDA laboratory analysis found that Mayhem Dietary Supplement contains undeclared dexamethasone, a prescription corticosteroid commonly used to treat inflammatory conditions, and cyproheptadine, a prescription antihistamine used for seasonal allergy treatment, making this an unapproved drug.

Consumers are advised that corticosteroid use can impair a person’s ability to fight infections, cause high blood sugar levels, muscle injuries and psychiatric problems. When corticosteroids are taken for a prolonged period, or at high doses, they can suppress the adrenal gland and cause withdrawal symptoms with abrupt discontinuation. Antihistamines may cause drowsiness and affect mental alertness. In addition, these undeclared drug ingredients in Mayhem may cause serious side effects when combined with other medications. To date, Chaotic Labz has not received reports of these adverse effects related to this recall.

Mayhem is packaged in a clear bottle with yellow capsules associated with Lot #CLM061114 with an expiration date of 06/2016. The product can be identified by the brand known as Chaotic Labz and product name Mayhem, Appetite for Construction. This product was distributed nationwide to various Nutritional Supplement Retail Outlets and via the internet.

Chaotic Labz is notifying its distributors and customers by a formal recall notification and arranging for a return of all recalled products. Distribution of Mayhem will also be halted. Consumers, Distributors, and Retailers that have any of the recalled product should STOP USING and return immediately to the place of purchase. Contact your health care professional if you have experienced any adverse effects.

Review Date: 
November 17, 2014
Last Updated:
November 17, 2014